Alert archive / Missouri / Flash Flood Warnings in 2008
Flash Flood Warning 189, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Dec 27, 2008, 11:14 AM CST for 8 counties in Missouri. It was in force for 6 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 27, 2008, 11:14 AM CST (17:14 UTC)
- Expired
- Dec 27, 2008, 5:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Barry County, MO, Christian County, MO, Greene County, MO, Laclede County, MO, Lawrence County, MO, Stone County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 39 km from the middle of the area, began a volume at 17:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 27, 11:41 AM CST | FLASH FLOOD | 1 E Lebanon, MO | WATER OVER THE ROADWAY ON HIGHWAY 32 |
| Dec 27, 12:31 PM CST | FLASH FLOOD | Springfield, MO | JORDAN CREEK AND SEVERAL CREEKS OUT OF THEIR BANKS AROUND THE SPRINGFIELD AREA |
| Dec 27, 12:36 PM CST | FLASH FLOOD | Ozark, MO | CALHOUN AND PLAZA ROAD CLOSED DUE TO FLOODING |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.2 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 627 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 555 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 428 m²/s²
- 0-3 km storm-relative helicity
- 370 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 7.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 271714
FFWSGF
MOC009-043-077-105-109-209-225-229-272300-
/O.NEW.KSGF.FF.W.0189.081227T1714Z-081227T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1114 AM CST SAT DEC 27 2008
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BARRY COUNTY IN SOUTHWEST MISSOURI...
CHRISTIAN COUNTY IN SOUTHWEST MISSOURI...
LACLEDE COUNTY IN SOUTHWEST MISSOURI...
NORTHWESTERN WRIGHT COUNTY IN SOUTHWEST MISSOURI...
SOUTHEASTERN GREENE COUNTY IN SOUTHWEST MISSOURI...
SOUTHEASTERN LAWRENCE COUNTY IN SOUTHWEST MISSOURI...
STONE COUNTY IN SOUTHWEST MISSOURI...
WEBSTER COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 500 PM CST.
* AT 1108 AM CST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED MANY
AREAS THAT HAVE WATER PONDING ON AREA ROADS AND CREEKS RUNNING BANK
FULL ASSOCIATED WITH RAINFALL FROM THUNDERSTORMS THIS MORNING.
* ADDITIONAL RAINFALL OF ONE HALF TO ONE INCH WILL LIKELY LEAD TO
FLOODING OF CREEKS...LOW WATER CROSSINGS AND FLOOD PRONE AREAS THIS
AFTERNOON.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3651 9404 3694 9402 3695 9365 3725 9334
3749 9286 3788 9285 3786 9261 3780 9255
3784 9249 3784 9241 3771 9241 3766 9229
3760 9225 3748 9227 3708 9271 3707 9290
3683 9291 3681 9332 3651 9333
$$
RUNNELS4 follow-up statements
000
WGUS73 KSGF 271834
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1234 PM CST SAT DEC 27 2008
MOC009-043-077-105-109-209-225-229-272300-
/O.CON.KSGF.FF.W.0189.000000T0000Z-081227T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAWRENCE MO-GREENE MO-WRIGHT MO-WEBSTER MO-STONE MO-LACLEDE MO-
CHRISTIAN MO-BARRY MO-
1234 PM CST SAT DEC 27 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM CST FOR
BARRY...CHRISTIAN...LACLEDE...NORTHWESTERN WRIGHT...SOUTHEASTERN
GREENE...SOUTHEASTERN LAWRENCE...STONE AND WEBSTER COUNTIES...
AT 1226 PM CST...EMERGENCY MANAGEMENT OFFICIALS IN GREENE COUNTY
REPORTED THAT CREEKS AROUND SPRINGFIELD...INCLUDING JORDAN CREEK
...CONTINUED TO RISE. FLOOD PRONE AREAS...ESPECIALLY LOW WATER
CROSSINGS THROUGHOUT THE WARNED AREA SHOULD ALSO ANTICIPATE RISING
FLOOD LEVELS INTO THE MID AFTERNOON.
ADDITIONAL RAINFALL AMOUNTS OF ONE QUARTER TO ONE HALF INCH OF RAIN
IS EXPECTED ACROSS THE WARNED AREA.
LAT...LON 3651 9404 3694 9402 3695 9365 3725 9334
3749 9286 3788 9285 3786 9261 3780 9255
3784 9249 3784 9241 3771 9241 3766 9229
3760 9225 3748 9227 3708 9271 3707 9290
3683 9291 3681 9332 3651 9333
$$
RUNNELS000
WGUS73 KSGF 271951
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
151 PM CST SAT DEC 27 2008
MOC009-043-077-105-109-209-225-229-272300-
/O.CON.KSGF.FF.W.0189.000000T0000Z-081227T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAWRENCE MO-GREENE MO-WRIGHT MO-WEBSTER MO-STONE MO-LACLEDE MO-
CHRISTIAN MO-BARRY MO-
151 PM CST SAT DEC 27 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM CST FOR
BARRY...CHRISTIAN...LACLEDE...NORTHWESTERN WRIGHT...SOUTHEASTERN
GREENE...SOUTHEASTERN LAWRENCE...STONE AND WEBSTER COUNTIES...
AT 145 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE BACK EDGE OF THUNDERSTORMS THAT HAD PRODUCED EXCESSIVE RAINFALL
THIS MORNING HAD CLEARED ARES WEST OF A BUFFALO TO BRANSON LINE.
RUNOFF WILL CONTINUE HOWEVER THROUGH MID AFTERNOON...LEADING TO
FLOODING OF LOW WATER CROSSINGS AND OTHER FLOOD PRONE AREAS.
IF FLOODING IS OBSERVED...TURN AROUND DONT DROWN.
LAT...LON 3651 9404 3694 9402 3695 9365 3725 9334
3749 9286 3788 9285 3786 9261 3780 9255
3784 9249 3784 9241 3771 9241 3766 9229
3760 9225 3748 9227 3708 9271 3707 9290
3683 9291 3681 9332 3651 9333
$$
RUNNELS000
WGUS73 KSGF 272150
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
350 PM CST SAT DEC 27 2008
MOC009-043-077-105-109-209-225-229-272300-
/O.CON.KSGF.FF.W.0189.000000T0000Z-081227T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAWRENCE MO-GREENE MO-WRIGHT MO-WEBSTER MO-STONE MO-LACLEDE MO-
CHRISTIAN MO-BARRY MO-
350 PM CST SAT DEC 27 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM CST FOR
BARRY...CHRISTIAN...LACLEDE...NORTHWESTERN WRIGHT...SOUTHEASTERN
GREENE...SOUTHEASTERN LAWRENCE...STONE AND WEBSTER COUNTIES...
AT 341 PM CST...THE BAND OF STORMS THAT PRODUCED TWO TO THREE INCHES
OF RAIN DURING THE MORNING INTO THE EARLY AFTERNOON HAS ENDED.
RUNOFF FROM THIS RAIN IS DIMINISHING AND THE WARNING IS EXPECTED TO
EXPIRE AT 5 PM.
IF FLOODING IS OBSERVED...TURN AROUND DONT DROWN.
LAT...LON 3651 9404 3694 9402 3695 9365 3725 9334
3749 9286 3788 9285 3786 9261 3780 9255
3784 9249 3784 9241 3771 9241 3766 9229
3760 9225 3748 9227 3708 9271 3707 9290
3683 9291 3681 9332 3651 9333
$$000
WGUS73 KSGF 272302
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
502 PM CST SAT DEC 27 2008
MOC009-043-077-105-109-209-225-229-272311-
/O.EXP.KSGF.FF.W.0189.000000T0000Z-081227T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAWRENCE MO-GREENE MO-WRIGHT MO-WEBSTER MO-STONE MO-LACLEDE MO-
CHRISTIAN MO-BARRY MO-
502 PM CST SAT DEC 27 2008
...THE FLASH FLOOD WARNING HAS EXPIRED FOR BARRY...CHRISTIAN...
LACLEDE...NORTHWESTERN WRIGHT...SOUTHEASTERN GREENE...SOUTHEASTERN
LAWRENCE...STONE AND WEBSTER COUNTIES...
THE FLASH FLOOD WARNING HAS BEEN REPLACED BY AN AREAL FLOOD
WARNING FOR SMALL STREAMS UNTIL MIDNIGHT.
LAT...LON 3651 9404 3694 9402 3695 9365 3725 9334
3749 9286 3788 9285 3786 9261 3780 9255
3784 9249 3784 9241 3771 9241 3766 9229
3760 9225 3748 9227 3708 9271 3707 9290
3683 9291 3681 9332 3651 9333
$$
SCHAUMANNWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Dec 27, 7:36 AM CST, 3 hours 38 minutes earlier.
Area forecast discussion, Dec 27, 7:36 AM CST, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
736 AM CST SAT DEC 27 2008
...MESOSCALE CONVECTIVE DISCUSSION...
CONDITIONS ARE BECOMING FAVORABLE FOR AN ENHANCED RISK FOR SUPERCELLS
AND TORNADOES ACROSS SOUTHWEST MISSOURI. THE COMBINATION OF LOW LCL
HEIGHTS...STRONG WIND SHEAR...AND SUFFICIENT LOW LEVEL INSTABILITY
WILL PROVIDE A PRIME ENVIRONMENT FOR LARGE HAIL...DAMAGING
WINDS...AND TORNADOES OVER THE NEXT FEW HOURS.
SATELLITE ALSO SHOWS AN AREA OF CLEARING AHEAD OF THE COLD FRONT.
TEMPERATURES COULD BE DIURNALLY IMPACTED BY THIS CLEARING...ONLY TO
INCREASE INSTABILITY EVEN FURTHER. 12Z RAOB MEASURED 773J/KG OF ML
CAPE...WITH 120J/KG OF 0-3KM CAPE. SURFACE WINDS REMAIN BACKED AT
THE SURFACE...CREATING 0-1KM HELICITIES OF AROUND 400. NEARLY ALL
INGREDIENTS EXIST ACROSS SW MISSOURI FOR TORNADIC STORMS. ANY
STORMS THAT DEVELOP AHEAD OF THE COLD FRONT AND WITHIN THE WARM
SECTOR WILL NEED TO BE MONITORED CLOSELY.
CRAMER
&&
.DISCUSSION...
UPPER LEVEL TROUGH IS CURRENTLY BEGINNING TO PUSH INTO THE CENTRAL
PLAINS...WHICH IS A LITTLE SLOWER THAN PREVIOUS THOUGHT. AS A
RESULT HEIGHT FALLS HAVE NOT MOVED INTO SOUTHWESTERN MISSOURI
WHICH HAS LEFT THE AREA CAPPED. SCATTERED SHOWERS AND A FEW ELEVATED
THUNDERSTORMS HAVE DEVELOPED ACROSS NORTHERN ARKANSAS INTO CENTRAL
MISSOURI EAST OF HIGHWAY 65. THIS ACTIVITY WILL CONTINUE TO BE
POSSIBLE EAST OF HIGHWAY 65 AND SHOULD REMAIN ELEVATED AND SEVERE
WEATHER IS NOT EXPECTED WITH THIS ACTIVITY AT THIS TIME.
FARTHER NORTH ACROSS NORTHERN MISSOURI INTO ILLINOIS WHERE THE CAP
WEAKENED...THUNDERSTORMS DEVELOPED WITH SEVERAL BECOMING SEVERE.
BACK TO THE WEST ACROSS SOUTH CENTRAL KANSAS INTO SOUTHERN IOWA
THUNDERSTORMS HAVE DEVELOPED ALONG THE COLD FRONT EXTENDING FROM
SOUTHERN IOWA INTO NORTHERN TEXAS...WITH THE MAJORITY OF THIS AREA
UNDER TORNADO WARNINGS. THE FRONT WILL CONTINUE TO SLOWLY PUSH
EAST THROUGH THE REMAINDER OF THE NIGHT...WITH SHOWERS AND
THUNDERSTORMS CONTINUING TO DEVELOP ALONG THE FRONT AS IT MARCHES
EAST.
THE UPPER LEVEL TROUGH AND COLD FRONT WILL CONTINUE TO PUSH TO THE
EAST TODAY...WITH THE COLD FRONT EXPECTED TO BE ON THE DOOR STEP
OF THE WESTERN CWA AROUND SUNRISE. AS THE UPPER LEVEL TROUGH
APPROACHES THE AREA...HEIGHT FALLS SHOULD WEAKEN THE CAP...ALLOWING
THUNDERSTORMS TO DEVELOP AHEAD OF THE FRONT WITH STORMS ALSO
EXPECTED ALONG THE FRONT. THE FRONT WILL PUSH EAST THROUGH THE
AREA...AND SHOULD EXIT THE EASTERN CWA BY LATE THIS AFTERNOON.
THE AIRMASS AHEAD OF THE FRONT WILL REMAIN QUITE WARM AND MOIST
WITH DEWPOINTS IN THE 60S AND TEMPERATURES WELL IN THE 60S
EXPECTED. ENOUGH INSTABILITY SHOULD RETURN TO THE AREA TO MAKE ALL
MODES OF SEVERE WEATHER POSSIBLE WITH THE ACTIVITY THE DEVELOPS
AHEAD OF THE FRONT. VERY STRONG LOW LEVEL WIND SHEAR WILL
ACCOMPANY THIS STORM SYSTEM...SO TORNADOES WILL BE POSSIBLE ACROSS
THE ENTIRE AREA...HOWEVER THE BETTER INSTABILITY WILL BE ACROSS
THE SOUTHERN CWA SOUTHWARD WHERE THE BETTER TORNADO POTENTIAL WILL
RESIDE. THE AIRMASS OVER THE REGION IS VERY MOIST FOR THIS TIME
OF YEAR...SO VERY HEAVY RAINFALL CAN BE EXPECTED TODAY WITH ONE TO
THREE INCHES STILL EXPECTED THROUGH THE AFTERNOON...WHICH WILL
LIKELY LEAD TO FLASH FLOODING.
COLDER AIR WILL QUICKLY FILTER INTO THE AREA BEHIND THE
FRONT...AND CANNOT COMPLETELY RULE OUT LIGHT SNOW ACROSS THE
NORTHWESTERN CWA TOMORROW EVENING...HOWEVER AT THIS TIME IT
APPEARS THE FRONT WILL BE PROGRESSIVE ENOUGH THAT ALL THE
PRECIPITATION SHOULD HAVE PUSHED OFF TO THE EAST BEFORE THE
TEMPERATURES COOL ENOUGH TO SUPPORT THE FRONT.
A COOLER AIRMASS WILL FILTER INTO THE REGION BEHIND THIS
SYSTEM...WITH ABOVE NORMAL TEMPERATURES EXPECTED TO START THE WORK
WEEK AS A ZONAL PATTERN WILL SET UP OVER THE REGION. AN UPPER
LEVEL SHORTWAVE TROUGH WILL SWING ACROSS THE NORTHERN PLAINS
DURING THE MIDDLE OF THE WORK WEEK. THE ENERGY AND ASSOCIATED
PRECIPITATION SHOULD REMAIN WELL NORTH OF THE AREA...HOWEVER THIS
TROUGH SHOULD BRING SLIGHTLY COOLER CONDITIONS TO THE REGION.
WISE
&&
.AVIATION...
FOR THE 12Z KJLN/KSGF TAFS...MAIN AVIATION CONCERNS WITH THIS TAF
PACKAGE WILL CONTINUE TO DEAL WITH THE FRONTAL PASSAGE AND ASSOCIATED
THUNDERSTORMS TODAY. CURRENTLY COLD FRONT IS PUSHING INTO EXTREME
EASTERN KANSAS EXTENDING TO THE SOUTHWEST INTO TEXAS...WITH A
LINE OF STRONG TO SEVERE THUNDERSTORMS MOVING ALONG THE FRONT. THE
THUNDERSTORMS WILL CONTINUE TO PUSH EAST THIS MORNING...WITH THEM
EXPECTED TO MOVE INTO THE JOPLIN AREA BETWEEN 12 AND 14Z AND INTO
SPRINGFIELD BETWEEN 14 AND 16Z. VERY STRONG WINDS CAN BE EXPECTED
FROM THESE THUNDERSTORMS ALONG THE FRONT...WITH GUST AROUND 50KTS
POSSIBLE. BEHIND THE FRONT AN AREA OF SHOWERS AND THUNDERSTORMS
CAN BE EXPECTED FOR SEVERAL HOURS. MVFR CONDITIONS CAN BE
EXPECTED WITH ANY SHOWERS AND THUNDERSTORMS ACTIVITY. BEHIND THE
FRONT GUSTY WEST NORTHWEST WINDS CAN BE EXPECTED.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR MOZ055>058-066>071-
077>083-088>098-101>106.
KS...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR KSZ073-097-101.
&&Hazardous weather outlook, Dec 27, 9:52 AM CST, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 952 AM CST SAT DEC 27 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-281600- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 952 AM CST SAT DEC 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: FLOODING...TORNADOES...DAMAGING STRAIGHT LINE WINDS AND HAIL. AREAS AFFECTED AND TIMING: SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER CENTRAL AND EAST CENTRAL MISSOURI SHORTLY LATE THIS MORNING THROUGH THE EARLY AFTERNOON. DISCUSSION: A LINE OF THUNDERSTORMS CURRENTLY EXTENDING FROM ELDON TO SPRINGFIELD TO CASSVILLE IS MOVING STEADILY EASTWARD AT 15 TO 20 MPH. AHEAD OF THIS LINE...INSTABILITY REMAINS HIGH WITH TEMPERATURES IN THE MID 60S AND DEW POINTS IN THE LOW 60S. DUE TO VERY STRONG WINDS ALOFT...STORMS THAT DEVELOP WILL LIKELY TAKE ON A SUPER-CELLULAR CHARACTER THEN EVOLVE INTO CLUSTERS OF STORMS OR A BROKEN LINE OF STORMS AS THEY PUSH TO THE EAST. ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE INCLUDING...DAMAGING WINDS...TORNADOES...LARGE HAIL AND HEAVY RAINFALL. THE BEST INSTABILITY ACROSS THE AREA WILL OCCUR ACROSS SOUTHERN MISSOURI SOUTHWARD...WHERE AN INCREASED POTENTIAL FOR TORNADOES WILL OCCUR. OF CONCERN IS THE POTENTIAL FOR REDEVELOPMENT AND TRAINING OF STORMS...LEADING TO HEAVY RAINFALL. WITH SUB SURFACE SOILS REMAINING FROZEN...RAPID RUNOFF MAKES FLOODING A CONCERN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED EAST OF AN OSAGE BEACH TO SPRINGFIELD TO CASSVILLE THROUGH LATE MORNING AS THE LINE CONTINUES TO MOVE EAST THROUGH EARLY AFTERNOON. AS THE LINE MOVES THROUGH YOUR AREA...SEVERE CONVECTION IS EXPECTED TO DECREASE RAPIDLY IN THE COLDER NORTHWEST FLOW. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CLAYCOMB
In the hours before
Local storm report, Dec 27, 9:59 AM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
959 AM CST SAT DEC 27 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0905 AM TSTM WND GST 3 N POWELL 36.67N 94.18W
12/27/2008 E60 MPH MCDONALD MO EMERGENCY MNGR
TREES REPORTED DOWN NORTH OF POWELL
&&
LDLocal storm report, Dec 27, 10:04 AM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1004 AM CST SAT DEC 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1004 AM TSTM WND GST SPRINGFIELD 37.20N 93.29W
12/27/2008 E58 MPH GREENE MO TRAINED SPOTTER
PEA SIZE HAIL
&&
SRUNNELSLocal storm report, Dec 27, 10:06 AM CST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1006 AM CST SAT DEC 27 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0903 AM TSTM WND GST GOODMAN 36.74N 94.40W
12/27/2008 M68 MPH MCDONALD MO EMERGENCY MNGR
MEASURED 68 MPH WIND.
&&
LDLocal storm report, Dec 27, 10:12 AM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1012 AM CST SAT DEC 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1004 AM HEAVY RAIN 4 S ASH GROVE 37.26N 93.58W
12/27/2008 E0.00 INCH GREENE MO CO-OP OBSERVER
1.11 INCHES IN 40 MINUTES
1012 AM HEAVY RAIN 4 S ASH GROVE 37.26N 93.58W
12/27/2008 M1.11 INCH GREENE MO CO-OP OBSERVER
RAINFALL IN 40 MINUTES
&&
SRUNNELSLocal storm report, Dec 27, 10:33 AM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1033 AM CST SAT DEC 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM TSTM WND GST 5 SW MONETT 36.87N 93.99W
12/27/2008 E60 MPH BARRY MO LAW ENFORCEMENT
LARGE TREE DOWN AND BARN SIDING DAMAGED NEAR PULASKIFIELD
&&
SRUNNELSLocal storm report, Dec 27, 10:35 AM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1035 AM CST SAT DEC 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM TSTM WND DMG 1 E MONETT 36.92N 93.91W
12/27/2008 BARRY MO LAW ENFORCEMENT
TREE LIMBS DOWN AND SHINGLES LIFETD OFF ROOF
&&
SRUNNELSThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 8:06 AM CST | Tornado Warning | SGF | Benton, St. Clair | 32 min |
| Dec 27, 8:51 AM CST | Flash Flood Warning | SGF | Newton | 3 hr |
| Dec 27, 8:57 AM CST | Tornado Warning | SGF | McDonald | 24 min |
| Dec 27, 9:01 AM CST | Tornado Warning | SGF | Barry, Newton | 38 min |
| Dec 27, 9:20 AM CST | Severe Thunderstorm Warning | SGF | Lawrence | 34 min |
| Dec 27, 9:44 AM CST | Areal Flood Advisory | SGF | Barry, McDonald | 6 hr |
| Dec 27, 9:53 AM CST | Severe Thunderstorm Warning | SGF | Greene | 29 min |
| Dec 27, 9:57 AM CST | Areal Flood Advisory | SGF | Christian, Greene, Lawrence, Stone | 6 hr |
| Dec 27, 11:58 AM CST | Severe Thunderstorm Warning | SGF | Laclede, Maries, Phelps, Pulaski, Texas, Wright | 77 min |
| Dec 27, 11:58 AM CST | Severe Thunderstorm Warning | SGF | Douglas, Ozark, Taney | 47 min |
| Dec 27, 12:11 PM CST | Severe Thunderstorm Warning | SGF | Douglas, Howell, Ozark, Texas | 64 min |
| Dec 27, 12:14 PM CST | Severe Thunderstorm Warning | SGF | Dent | 61 min |
| Dec 27, 1:01 PM CST | Flash Flood Warning | SGF | Douglas, Howell, Ozark, Taney, Texas | 6 hr |
| Dec 27, 1:28 PM CST | Severe Thunderstorm Warning | SGF | Dent, Shannon, Texas | 36 min |
| Dec 27, 1:53 PM CST | Severe Thunderstorm Warning | SGF | Howell, Ozark | 45 min |
| Dec 27, 2:23 PM CST | Severe Thunderstorm Warning | SGF | Oregon, Shannon | 39 min |
| Dec 27, 2:24 PM CST | River Flood Warning | SGF | Vernon | 42 hr |
| Dec 27, 3:33 PM CST | Flash Flood Warning | SGF | Dent, Maries, Miller, Phelps, Pulaski | 5 hr |
| Dec 27, 5:00 PM CST | Areal Flood Warning | SGF | Barry, Christian, Dallas, Greene, Laclede, Lawrence and 4 more | 7 hr |
Nearby
Flash Flood Warnings in Missouri, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.